Alert archive / Michigan / Gale Warnings in 2017

Gale Warning 19, NWS Grand Rapids, MI

October 29, 2017

NWS Grand Rapids, MI issued this gale warning at Oct 29, 2017, 3:49 PM EDT. It took effect at Oct 30, 2017, 10:00 AM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2017, 3:49 PM EDT (19:49 UTC)
In effect from
Oct 30, 2017, 10:00 AM EDT
Expired
Oct 31, 2017, 4:00 AM EDT
In force
18 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

325 
WHUS73 KGRR 291949
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
349 PM EDT SUN OCT 29 2017

LMZ844-845-300400-
/O.CAN.KGRR.SC.Y.0077.000000T0000Z-171029T2000Z/
/O.NEW.KGRR.SC.Y.0078.171030T0400Z-171030T1400Z/
/O.UPG.KGRR.GL.A.0010.171030T1400Z-171031T0800Z/
/O.NEW.KGRR.GL.W.0019.171030T1400Z-171031T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
349 PM EDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT MONDAY...
...GALE WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM EDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 4 AM EDT
TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WINDS BECOMING SOUTHWEST AND INCREASING TO 15 TO 25
  KNOTS TONIGHT. WEST GALES TO 35 KNOTS LIKELY MONDAY AND MONDAY 
  NIGHT.

* WAVES..BUILDING TO 4 TO 7 FEET TONIGHT, AND TO 8 TO 12 MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ846>849-300400-
/O.NEW.KGRR.SC.Y.0078.171030T0400Z-171030T1400Z/
/O.UPG.KGRR.GL.A.0010.171030T1400Z-171031T0800Z/
/O.NEW.KGRR.GL.W.0019.171030T1400Z-171031T0800Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
349 PM EDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT MONDAY...
...GALE WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 4 AM EDT
TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WINDS BECOMING SOUTHWEST AND INCREASING TO 15 TO 25
  KNOTS TONIGHT AND WEST GALES TO 35 KNOTS LIKELY MONDAY AND 
  MONDAY NIGHT.

* WAVES..BUILDING TO 6 TO 9 FEET TONIGHT, AND TO 8 TO 12 FEET 
  MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
095 
WHUS73 KGRR 300205
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1005 PM EDT SUN OCT 29 2017

LMZ844>849-301015-
/O.CON.KGRR.SC.Y.0078.171030T0400Z-171030T1400Z/
/O.CON.KGRR.GL.W.0019.171030T1400Z-171031T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1005 PM EDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 4 AM EDT
TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS TONIGHT AND WEST GALES TO 35 
  KNOTS LIKELY MONDAY AND MONDAY NIGHT. 

* WAVES..BUILDING TO 6 TO 9 FEET TONIGHT, AND TO 8 TO 12 FEET 
  MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
326 
WHUS73 KGRR 300758
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 AM EDT MON OCT 30 2017

LMZ844>849-301600-
/O.CON.KGRR.SC.Y.0078.000000T0000Z-171030T1400Z/
/O.CON.KGRR.GL.W.0019.171030T1400Z-171031T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
358 AM EDT MON OCT 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EDT TUESDAY...

* WINDS...WEST TO 30 KNOTS... BUT A PERIOD OF WEST GALES OF 35 TO
  40 KNOTS THIS AFTERNOON AND THIS EVENING.
 
* WAVES...6 TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
393 
WHUS73 KGRR 301456
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1056 AM EDT MON OCT 30 2017

LMZ844>849-302300-
/O.CON.KGRR.GL.W.0019.000000T0000Z-171031T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1056 AM EDT MON OCT 30 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY...

* WINDS...WEST TO 30 KNOTS... BUT A PERIOD OF WEST GALES OF 35 
  TO 40 KNOTS THIS AFTERNOON AND THIS EVENING. 

* WAVES...6 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.


&&

$$
493 
WHUS73 KGRR 301951
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
351 PM EDT MON OCT 30 2017

LMZ844>849-310400-
/O.CON.KGRR.GL.W.0019.000000T0000Z-171031T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
351 PM EDT MON OCT 30 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY...

* WINDS...WEST GALES OF 35 TO 40 KNOTS THIS AFTERNOON AND THIS 
  EVENING. 

* WAVES...7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
299 
WHUS73 KGRR 310200
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1000 PM EDT MON OCT 30 2017

LMZ844>849-310800-
/O.CON.KGRR.GL.W.0019.000000T0000Z-171031T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1000 PM EDT MON OCT 30 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY...

* WINDS...WEST GALES TO 35 KNOTS .
  

* WAVES...7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
890 
WHUS73 KGRR 310809
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
409 AM EDT TUE OCT 31 2017

LMZ844>849-311615-
/O.EXP.KGRR.GL.W.0019.000000T0000Z-171031T0800Z/
/O.NEW.KGRR.SC.Y.0079.171031T0809Z-171101T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
409 AM EDT TUE OCT 31 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.

* WINDS...WEST TO 30 KNOTS DECREASING TO 15 TO 20 KNOTS LATE 
  TODAY. WINDS TONIGHT SOUTHWEST AT 10 TO 20 KNOTS. 

* WAVES...7 TO 11 FEET SUBSIDING TO 3 TO 6 FEET LATE TODAY AND TO
  2 TO 4 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 29, 3:23 PM EDT, 26 minutes earlier.

Area forecast discussion, Oct 29, 3:23 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
323 PM EDT Sun Oct 29 2017

LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine

.SYNOPSIS...
Issued at 323 PM EDT Sun Oct 29 2017

More cool and unsettled weather can be expected through much of this
upcoming week. It will not precipitate all of the time, however the
chance will exist much of the week. Much of the precipitation will
be rain. Inland areas could see showers mix with or even change over
to all snow at times, mainly during the overnight and early morning
hours. Some slushy light accumulations could occur on grassy areas,
however this should not be impactful. Highs will mainly be in the
40s, with low mainly in the 30s.

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 323 PM EDT Sun Oct 29 2017

More unsettled weather is on the way for Lower Michigan in the short
term. The main focus of the forecast is on pcpn trends, including p-
type, especially at night.

Lake effect rain showers are persisting this afternoon in a line
from offshore, and coming inland south of Holland. These will be
diminishing through mid evening as ridging at the sfc and aloft is
building in for a brief time.

More precipitation will be moving in/developing overnight tonight.
The precipitation will be developing as a strong short wave just
coming into Nrn MN and Nrn ND this afternoon will dive SE toward the
area, arriving after 06z. The instability over the lake will help
expand the pcpn a bit. Warm air advection ahead of this wave should
keep most pcpn in the form of rain. We can not rule out a few flakes
as the pcpn arrives over the higher terrain of the NE, and the SE
where colder air holds on a little longer.

We will get into another lake effect period then on Monday, and see
it last through into Tue before diminishing some. The upper flow
will be cyclonic in the wake of the strong short wave tonight. H850
temps will fall down to as low as -5 to -7c Mon night. This will
produce delta t/s over the lake of around mid to upper teens c.
Moisture will be sufficient with the depth up to around 10-15k ft
until Tue morning.

P-type will be teetering on the rain/snow threshold from Mon night
on. This will favor a bit more of the snow type Mon night further
away from the lake, and then more rain on Tue with diurnal heating,
albeit quite limited heating. We can not rule out a light
accumulation on grassy sfcs Mon night. This should mainly melt on
the roads with temps staying near to above freezing and roads temps
above freezing.

The snow showers will diminish some on Tue and mix over to rain as
the upper jet core lifts NE of the area by 18z. We will still have a
sfc trough sliding south through the area along with sufficient
moisture and help from the lake to keep some showers around.

.LONG TERM...(Wednesday through Sunday)
Issued at 323 PM EDT Sun Oct 29 2017

Looks like the pattern will remain unsettled for much of the long
term period.  One overall trend is for more precipitation.  The fast
mid to upper level flow that will be in place will keep the systems
moving along...but some timing issues may develop going forward.

Models are showing a digging mid level shortwave dropping east
southeastward out of the Upper Plains and into the Great Lakes
Region Wednesday into Thursday.  This system will scoop up some Gulf
moisture.  Dynamics are looking better so increased confidence for
some rain exists.

On Friday we are shown to be between low pressure systems...so a
mainly dry day is expected at this time.  Will need to monitor the
timing of the fast moving systems. The next low shows up Saturday
into Sunday.  The trend here is with a track that is further
north...keeping the best dynamics up on Canada. What we are
forecasted to see here in MI is persistent warm and moist air
advection next weekend.  Above normal temperatures are looking more
probable with time along with some showers.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 151 PM EDT Sun Oct 29 2017

IFR cigs lingering around AZO will lift to MVFR this afternoon,
and MVFR to VFR broken will prevail until this evening when the
lake enhanced are swept east and drier low-level air temporarily
moves in. Ceilings will fall to MVFR again prior to sunrise
Monday as an occluded front and associated rain moves through.
Winds will become gusty from the west during the day.

&&

.MARINE...
Issued at 323 PM EDT Sun Oct 29 2017

We will be issuing a new Small Craft Advisory effective later this
evening into Monday morning. We will also be issuing a Gale Warning
from the end of the advisory, through much of Monday night.

Waves are finally coming down enough from the last event across the
srn two marine zones to be able to expire that. Winds will come up
quickly tonight, and waves will follow quickly. Core of the wind
comes in toward noon on Monday, and lasts until overnight Monday
night before coming down.

&&

.HYDROLOGY...
Issued at 151 PM EDT Sun Oct 29 2017

Rivers are falling, but nuisance flood issues remain on some for
the next day or so. Lake-enhanced precipitation Monday and Tuesday
may total a couple tenths of an inch in spots, which will have
little to no impact on rivers. An active pattern over the next 1
to 2 weeks will provide additional chances for rain. However,
there is no definite heavy rain event lined up at this point.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Gale Warning from 10 am Monday morning through late Monday
     night for LMZ844>849.

     Small Craft Advisory midnight EDT tonight through 10 am Monday
     morning for LMZ844>849.

&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...MJS
AVIATION...CAS
HYDROLOGY...CAS
MARINE...NJJ
Hazardous weather outlook, Oct 29, 4:27 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
National Weather Service Grand Rapids MI
427 AM EDT Sun Oct 29 2017

MIZ037>040-043>046-050>052-056>059-064>067-071>074-300830-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
427 AM EDT Sun Oct 29 2017

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-300830-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
427 AM EDT Sun Oct 29 2017

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Conditions will be hazardous to small craft early this morning,
and again late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Conditions will remain hazardous to small craft Monday into
Tuesday. Gales from the west are possible Monday and Monday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Meade

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 4:09 AM EDTGale WatchGRR12 hr
Oct 29, 3:49 PM EDTSmall Craft AdvisoryGRR18 hr

Nearby

Gale Warnings in Michigan, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.